Sadness

I realize I am dealing with the severe emotional ups and downs that are par for the course when it comes to tapering off steroids. I am at the point in my taper at which I am taking just under the equivalent of 3/4mg of prednisone – it is not much, but it certainly screws with my head. I have noticed I can go from feeling elated and feeling okay in where I am and what is going on for now to feeling like I am in a state of absolute despair in a matter of minutes. It is not as severe or as “confusing” as the steroid withdrawal I had when I was dropping from higher amounts (“confusing” insofar as it felt as if the SEVERE emotional swings were not chemically induced but “real” … if that makes any sense), but it is difficult. I have noticed I am just crying out of nowhere almost every day.

I just wanted to put that down quickly because I know so many people with chronic illnesses of all kinds (and even those without!) are so frequently prescribed steroids and way too “much” of them and for way too long. I have been tapering off now for over a year and it has been one of the most difficult periods of my life. I just want to let all of you who are in a similar “boat” know that I am right there with you, trying to patch up the leaky holes in the bottom and trying to get back to shore without a paddle, so-to-speak. I hope you are all doing well and having a happy and healthy day wherever you are in the world!

❤ Always, Beth

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s